Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Tampa Bay, FL

May 29, 20144 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 29, 2014, 6:00 PM EDT for 4 counties in Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 6:00 PM EDT (22:00 UTC)
Expired
May 29, 2014, 6:30 PM EDT
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hernando County, FL, Hillsborough County, FL, Pasco County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 6:13 PM EDTTSTM WND DMGLand O Lakes, FLPASCO COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF A MOBILE HOME THAT HAD ITS ROOF REMOVED BY STRONG WINDS IN THE LAND O LAKES AREA.
May 29, 6:36 PM EDTHAIL 0.54 Nw Carrollwood, FLSKYWARN SPOTTER REPORTED HALF INCH HAIL IN CITRUS PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WUUS52 KTBW 292200
SVRTBW
FLC053-057-101-119-292230-
/O.NEW.KTBW.SV.W.0034.140529T2200Z-140529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN CENTRAL FLORIDA...
  HERNANDO COUNTY IN WEST CENTRAL FLORIDA...
  PASCO COUNTY IN WEST CENTRAL FLORIDA...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 630 PM EDT.

* AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TEMPLE TERRACE...AND MOVING NORTHWEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAMPA
  INTERNATIONAL AIRPORT...LUTZ...ZEPHYRHILLS...DADE CITY...
  HILLSBOROUGH RIVER STATE PARK...BUSCH GARDENS...LETTUCE LAKE
  PARK...UNIVERSITY OF SOUTH FLORIDA...WEST PARK...NEW TAMPA...
  CARROLLWOOD...CHEVAL...LAND O LAKES...LAKE FERN...TOWN N COUNTRY...
  WESTCHASE...WESLEY CHAPEL...ODESSA...SAN ANTONIO AND MASARYKTOWN.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 260 AND 301.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2831 8256 2852 8247 2859 8228 2847 8202
      2799 8231 2787 8240 2790 8243 2790 8244
      2805 8264
TIME...MOT...LOC 2200Z 146DEG 6KT 2804 8240

$$
1 follow-up statement
271 
WWUS52 KTBW 292212
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
612 PM EDT THU MAY 29 2014

FLC053-057-101-119-292230-
/O.CON.KTBW.SV.W.0034.000000T0000Z-140529T2230Z/
SUMTER FL-HERNANDO FL-PASCO FL-HILLSBOROUGH FL-
612 PM EDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN HILLSBOROUGH...PASCO...SOUTHEASTERN HERNANDO AND
SOUTHERN SUMTER COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LUTZ...MOVING NORTHWEST AT 5 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 260 AND 301.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIDGE
MANOR...GARDEN GROVE...HERNANDO COUNTY AIRPORT...LACOOCHEE...
MASARYKTOWN...DADE CITY NORTH...DARBY...DADE CITY...SAN ANTONIO...
SAINT LEO...WESLEY CHAPEL...LAND O LAKES...ODESSA...LAKE FERN...
CHEVAL AND WESTCHASE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HAIL UP QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN THE
CARROLLWOOD AREA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2831 8256 2852 8247 2859 8228 2847 8202
      2799 8231 2787 8240 2790 8243 2790 8244
      2805 8264
TIME...MOT...LOC 2210Z 146DEG 6KT 2811 8243

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:40 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 29, 3:40 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
340 PM EDT THU MAY 29 2014

.SYNOPSIS...
19Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS A NORTHERN STREAM FLOW
ARRIVING OVER THE PACIFIC NORTHWEST AROUND THE BASE OF A SHARP
TROUGH AXIS BEFORE RIDGING BACK TO THE NORTH THROUGH SOUTH-CENTRAL
CANADA. THE FLOW THEN DROPS BACK TO THE SOUTHEAST THROUGH THE GREAT
LAKES AND THEN OFF THE NEW ENGLAND COAST. THE OTHER FEATURE OF NOTE
IS A CUT-OFF UPPER LOW STALLED NEAR THE BASE OF THE NORTHERN STREAM
RIDGE OVER THE SOUTHERN MS VALLEY. THIS FEATURE WILL NEVER REALLY
HAVE A SIGNIFICANT INFLUENCE ON OUR LOCAL WEATHER AS IT SPINS AND
PLACE AND SLOWLY FILLS DURING THE NEXT 24-48 HOURS.

29/12Z KTBW SOUNDING SHOWS A SEASONABLE PROFILE WITH A PW VALUES OF
JUST UNDER 1.5". MID-LEVEL TEMPS ARE A BIT ON THE COOL SIDE WITH A
MEASURED 500MB TEMP AROUND -11C. THIS IS ABOUT A DEGREE COOLER THAN
THE NAM/GFS FORECAST. A DEGREE DOES NOT SOUND LIKE MUCH...BUT CAN BE
ALL THE DIFFERENCE IN THE WORLD OF A RISING AIR PARCEL. EITHER
WAY...-11C IS ON THE COOL SIDE AND SHOULD HELP SUPPORT
AFTERNOON/EVENING STORM DEVELOPMENT...AT LEAST INITIALLY UNTIL
LATENT HEAT RELEASE FROM THE EARLY CONVECTION BEGINS TO CONTAMINATE
THE OVERALL COLUMN.

AT THE SURFACE...THE FL PENINSULA RESIDES ON THE WESTERN PERIPHERY
OF THE SUBTROPICAL RIDGE AXIS PROVIDING A GENERAL SOUTHEAST FLOW
PATTERN IN THE 1000-700MB LAYER. AS LONG AS THE COLUMN IS NOT TOO
DRY (WHICH IT IS NOT)...THEN THIS FLOW PATTERN TENDS TO BE WET ONE
IN TERMS OF STORMS COVERAGE THROUGH THE COURSE OF THE
AFTERNOON/EVENING.

&&

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
AS WOULD BE EXPECTED WITH A MODERATE SE FLOW REGIME IN THE LOWER
LEVELS...THE EARLIER ACTIVITY HAS FORMED OVER THE SOUTHERN ZONES.
HAVE SEEN A FEW MORE FOCUSED STORMS OVER THE NATURE COAST...BUT THE
WIDESPREAD CONVECTION HAS BEEN DOWN TOWARD FORT MYERS AND PUNTA
GORDA. WOULD EXPECT THIS ACTIVITY TO "RIPPLE" NORTHWARD UP THE
SEA-BREEZE DURING THE NEXT SEVERAL HOURS INTO THE TAMPA BAY/I-4
CORRIDOR AND THEN EVEN FURTHER NORTHWARD WITH TIME. LOCAL HIRES
WRFARW RUNS AND LATEST HRRR CONTINUE TO SUGGEST MODERATE UPDRAFT
STRENGTH...INDICATIVE OF A FEW STRONGER STORMS...BUT GENERALLY NOT
WIDESPREAD SEVERE. CURRENT RAIN CHANCES THROUGH THE EARLY EVENING
CONTINUE TO INDICATE LIKELY WORDING UP ALONG THE I-75 CORRIDOR AND
SEE LITTLE REASON TO MAKE SIGNIFICANT CHANGES AT THIS TIME.

THIS FLOW REGIME USUALLY SEES THE EARLIER ENDING TO THE CONVECTION
OVER THE SOUTHERN ZONES WITH THE TAMPA BAY AREA AND NATURE COAST
HOLDING HIGHER RAIN CHANCES THROUGH 00-02 UTC. BY LATER THIS
EVENING...ALL AREAS SHOULD QUIET DOWN AND RESULT IN A GENERALLY DRY
OVERNIGHT PERIOD WITH SEASONABLE TEMPS.

A VERY SIMILAR SYNOPTIC PATTERN APPEARS TO BE IN PLACE FOR FRIDAY AS
WELL. 1000-700MB FLOW IS MODERATE (~10KNOTS) FROM THE
SOUTHEAST...AND WITH SIMILAR MOISTURE THROUGH THE COLUMN WITH SHOW
EARLY/MID AFTERNOON CONVECTION OVER THE SOUTHERN ZONES SPREADING
NORTH WITH TIME. THOSE WITH FRIDAY AFTERNOON/EVENING PLANS OUTDOORS
SHOULD BE PREPARED TO DEAL WITH AT LEAST A BRIEF PERIOD OF
RAIN/LIGHTNING. THE SYNOPTIC FLOW REGIME LOOKS TO FAVOR THE FLORIDA
WEST COAST SEA BREEZE FOR CONVECTIVE COVERAGE INTO THE UPCOMING
WEEKEND.

&&

.MID TERM (FRIDAY-SATURDAY)...
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE SOUTHEASTERN
U.S. ON SATURDAY WITH A REINFORCING SURFACE HIGH BEGINNING TO SINK
SOUTHWARD FROM THE NORTH. EAST TO SOUTHEAST WINDS CONTINUE FOR
SATURDAY AFTERNOON...AND STILL EXPECTING A CHANCE FOR RAIN THROUGH
THE AFTERNOON AND EVENING HOURS WITH SEA BREEZE AND OUTFLOW BOUNDARY
INTERACTIONS. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL VALUES.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
THE UPPER-LEVEL HIGH WILL CONTINUE TO BUILD OVER THE REGION WITH
SURFACE HIGH PRESSURE RIDGING ACROSS THE AREA FROM THE NORTH FOR
THE START OF THE LONG TERM PERIOD. EASTERLY WINDS WILL REMAIN IN
PLACE FOR SATURDAY NIGHT INTO SUNDAY...WITH SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY ALONG SEA
BREEZE AND OUTFLOW BOUNDARIES. THE SURFACE HIGH WILL DRIFT
SOUTHWARD EARLY NEXT WEEK...WITH MODELS SHOWING SOME DRIER AIR
WORKING SOUTHWARD AS WELL. BACKGROUND EASTERLY WINDS WILL CONTINUE
AND WILL STILL SHOW AT LEAST A SLIGHT CHANCE OF RAIN FOR MOST
AREAS EACH DAY...AND MORE OF A CHANCE FOR THE SOUTH WHERE THE
INFLUENCE OF DRIER AIR WILL BE LESS. TEMPERATURES WILL REMAIN NEAR
OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
SHOWERS AND STORMS ARE BEGINNING TO FILL IN THE AREA WITH SOUTHERN
TERMINALS OF KRSW TO KPGD ALREADY BEING AFFECTED. CONVECTIVE
COVERAGE FOR THESE AREAS SHOULD DIMINISH BY EARLY EVENING WHILE
STORMS WORK THEIR WAY NORTHWARD TO THE TAMPA BAY AREA TERMINALS.
WITHIN A FEW HOURS OF SUNSET THE ACTIVITY SHOULD DIMINISH AND RESULT
IN A QUIET OVERNIGHT PERIOD WITH MAINLY VFR CONDITIONS. MORE
AFTERNOON AND EVENING STORMS WILL FIRE UP ON FRIDAY WITH A GOOD
CHANCE TO SEE A STORM AT EACH TERMINAL.

&&

.MARINE...
HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO
THE GULF WATERS PRODUCING SOUTHEAST WINDS IN THE 8 TO 12 KNOT RANGE.
WINDS ALONG THE COAST WILL VEER AROUND TO THE SOUTH SOUTHWEST EACH
AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS
THAN 2 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE
CONCERN WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS.

&&

.FIRE WEATHER...
THE WEATHER PATTERN WILL NOT CHANGE MUCH OVER THE NEXT SEVERAL DAYS.
MOIST LOWER LEVELS WILL PREVENT RELATIVE HUMIDITY FROM REACHING
CRITICAL LEVELS...AND NO SIGNIFICANT FIRE WEATHER CONCERNS ARE
ANTICIPATED. EXPECT TYPICAL AFTERNOON STORMS TO DEVELOP EACH DAY
AS WELL...WITH RAIN CHANCES REMAINING AT OR ABOVE SEASONAL NORMALS
THROUGH THE WEEKEND.

FOG POTENTIAL...PATCHY GROUND FOG WILL BE POSSIBLE LATE EACH NIGHT
INTO THE EARLY MORNING HOURS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  88  74  88 /  50  50  40  50
FMY  72  91  72  91 /  30  70  20  50
GIF  72  89  71  89 /  30  40  30  50
SRQ  72  89  71  88 /  50  50  30  50
BKV  69  88  68  89 /  50  50  40  50
SPG  76  87  75  89 /  50  40  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WX...MROCZKA
MID TERM/LONG TERM...CARLISLE
Hazardous weather outlook, May 29, 4:56 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
456 AM EDT THU MAY 29 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-300900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
456 AM EDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
THE BEST CHANCES FOR THUNDERSTORMS WILL BE FRIDAY THROUGH SUNDAY
AFTERNOONS. THERE IS STILL A CHANCE FOR NEXT WEEK...BUT NOT QUITE
AS HIGH AS THE END OF THIS WEEK AND THIS WEEKEND. THUNDERSTORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, May 29, 5:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
520 PM EDT THU MAY 29 2014

FLZ242-248-249-292200-
INLAND HERNANDO-INLAND CITRUS-INLAND PASCO-
520 PM EDT THU MAY 29 2014

...STRONG THUNDERSTORMS WILL AFFECT HERNANDO...NORTH CENTRAL PASCO
AND SOUTHEASTERN CITRUS COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR CROOM...OR 6 MILES EAST OF
BROOKSVILLE...MOVING NORTHWEST AT 5 MPH...WILL AFFECT
ISTACHATTA...LAKE LINDSEY...BROOKSVILLE AND BROOKRIDGE...UNTIL 600
PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2857 8256 2886 8232 2872 8224 2872 8225
      2868 8226 2866 8228 2864 8226 2857 8221
      2858 8219 2857 8216 2843 8227
TIME...MOT...LOC 2120Z 125DEG 6KT 2856 8229
Special weather statement, May 29, 5:24 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
524 PM EDT THU MAY 29 2014

FLZ052-292215-
POLK-
524 PM EDT THU MAY 29 2014

...STRONG THUNDERSTORMS WILL AFFECT WESTERN POLK COUNTY...

AT 523 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR HOMELAND...OR NEAR BARTOW...MOVING
NORTHWEST AT 10 MPH...WILL AFFECT HOMELAND...FORT MEADE...BARTOW
MUNICIPAL AIRPORT AND BARTOW...UNTIL 615 PM EDT.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 27 AND 41.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2771 8183 2780 8206 2817 8206 2817 8210
      2821 8211 2834 8191 2786 8171
TIME...MOT...LOC 2123Z 125DEG 7KT 2784 8185
Local storm report, May 29, 5:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
530 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     VALRICO                 27.95N 82.26W
05/29/2014                   HILLSBOROUGH       FL   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED DOWNED HEALTHY TREE LIMBS
            WITH AN OUTFLOW BOUNDARY AHEAD OF STORM IN THE VALRICO
            AREA.

&&

RGARCIA
Local storm report, May 29, 5:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
533 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             LAND O LAKES            28.22N 82.45W
05/29/2014  E0.88 INCH       PASCO              FL   PUBLIC

            PUBLIC REPORTED NICKEL-SIZED HAIL IN THE LAND O LAKES
            AREA.

&&

RGARCIA
Local storm report, May 29, 5:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
550 PM EDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             8 ESE BROOKSVILLE       28.51N 82.27W
05/29/2014  E0.50 INCH       HERNANDO           FL   PUBLIC

            HALF INCH HAIL REPORTED BY PUBLIC ON POWER LINE ROAD NEAR
            RIDGE MANOR OR 8 MILES ESE OF BROOKSVILLE.

&&

TD
Special weather statement, May 29, 6:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT THU MAY 29 2014

FLZ043-242-292245-
SUMTER-INLAND CITRUS-
600 PM EDT THU MAY 29 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CITRUS
AND NORTHERN SUMTER COUNTIES FOR STRONG THUNDERSTORMS WITH HAIL AND
STRONG WIND GUSTS VALID UNTIL 645 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR COLEMAN...OR NEAR WILDWOOD...MOVING
WEST AT 10 MPH WILL AFFECT WILDWOOD...ADAMSVILLE...SUMTERVILLE AND
LAKE PANASOFFKEE.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 321 AND 329.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2896 8230 2897 8229 2885 8196 2868 8201
      2873 8239 2897 8231
TIME...MOT...LOC 2200Z 105DEG 10KT 2879 8208

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:46 PM EDTSpecial Marine WarningTBW59 min
May 28, 9:02 PM EDTSpecial Weather StatementTBWPinellas43 min
May 29, 2:29 PM EDTSpecial Weather StatementTBWLee46 min
May 29, 2:58 PM EDTSpecial Weather StatementTBWCharlotte47 min
May 29, 3:45 PM EDTSpecial Weather StatementTBWHighlands45 min
May 29, 3:49 PM EDTSpecial Weather StatementTBWDeSoto41 min
May 29, 4:15 PM EDTSpecial Weather StatementTBWSarasota45 min
May 29, 4:19 PM EDTSpecial Weather StatementTBWPolk41 min
May 29, 4:26 PM EDTSevere Thunderstorm WarningTBWHardee, Highlands, Polk34 min
May 29, 4:44 PM EDTSpecial Weather StatementTBWManatee46 min
May 29, 4:49 PM EDTSpecial Marine WarningTBW86 min
May 29, 4:55 PM EDTAreal Flood AdvisoryTBWHighlands, Polk65 min
May 29, 5:04 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee41 min
May 29, 5:20 PM EDTSpecial Weather StatementTBWHernando40 min
May 29, 5:24 PM EDTSpecial Weather StatementTBWPolk51 min
May 29, 5:26 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco34 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pasco, Polk31 min
May 29, 6:00 PM EDTSpecial Weather StatementTBWSumter45 min
May 29, 6:07 PM EDTSpecial Marine WarningTBW68 min
May 29, 6:18 PM EDTAreal Flood AdvisoryTBWHillsborough57 min
May 29, 6:20 PM EDTSevere Thunderstorm WarningTBWCitrus, Sumter25 min
May 29, 6:21 PM EDTSpecial Weather StatementTBWPinellas39 min
May 29, 6:32 PM EDTSevere Thunderstorm WarningTBWHernando, Hillsborough, Pasco28 min
May 29, 6:41 PM EDTAreal Flood AdvisoryTBWHillsborough64 min
May 29, 6:48 PM EDTSpecial Marine WarningTBW87 min
May 29, 6:52 PM EDTSpecial Weather StatementTBWCitrus, Hernando38 min
May 29, 7:04 PM EDTSpecial Weather StatementTBWHernando, Hillsborough, Pasco, Sumter41 min
May 29, 7:18 PM EDTAreal Flood AdvisoryTBWSumter57 min
May 29, 7:45 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.